Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 5, 2017, 8:48 PM EDT for Glascock County, Warren County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2017, 8:48 PM EDT (00:48 UTC)
- Expired
- Jul 5, 2017, 9:15 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
Counties Glascock County, GA, Warren County, GA
The radar
The Robins AFB radar (KJGX), 109 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 965 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1605 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
891
WWUS82 KFFC 060048
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
848 PM EDT WED JUL 5 2017
GAZ061-062-074>076-060115-
Jefferson GA-Washington GA-Glascock GA-Hancock GA-Warren GA-
848 PM EDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON...NORTHEASTERN
WASHINGTON...GLASCOCK...EASTERN HANCOCK AND WARREN COUNTIES UNTIL 915
PM EDT...
At 848 PM EDT...a line of strong thunderstorms was along a line
extending from near Jewell to near Downs...and moving east at 15 mph.
HAZARD...Winds up to 40 mph...pea sized hail and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Warrenton, Gibson, Wrens, Stapleton, Avera, Mitchell, Camak, Edge
Hill, Edgehill, Hamburg State Park, Shoals, Downs, Jewell, Beall
Springs, Mayfield, Grange, Stapletons Crossroads, Matthews, Agricola
and Reese.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3315 8227 3300 8273 3335 8291 3348 8260
3341 8255 3335 8255 3336 8253 3334 8250
3334 8245 3333 8242 3331 8240 3331 8234
3330 8231 3327 8229 3327 8226 3323 8223
TIME...MOT...LOC 0048Z 256DEG 12KT 3330 8282 3311 8266
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 5, 7:43 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 5, 7:43 PM EDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 743 PM EDT Wed Jul 5 2017 .PREV DISCUSSION... /Issued 335 PM EDT Wed Jul 5 2017/ SHORT TERM /Tonight through Thursday Night/... Not much change to the airmass that last couple of days across the region with scattered to numerous thunderstorms moving into far northern GA (especially the NW tier) this afternoon. Some of these storms could become strong to severe. The main threat being gusty winds, heavy rain and frequent lightning. There could also be some small hail for the more potent storms. With plenty of MUCAPE and DCAPE across the area, these should continue over the next several hours. However, they will be somewhat disorganized given the lack of shear. Do not anticipate much activity across the metro into Athens and points south given much of the forcing is further north. Although, given we do have enough instability and some residual boundaries in place, we can not rule out isolated storms later this afternoon. By the overnight we should have little coverage across the entire region. Lows in the upper 60s to low 70s with cooler air across the higher terrain. Tomorrow expect a very similar weather pattern with most of the afternoon convection across north GA with the upper level support still lofted north of the region. Given we keep having most of the precipitation activity across the north, we need to keep a close eye on the potential for localized flooding. The other threats from these storms will be gusty winds and frequent lightning. High temperatures will be warm...perhaps a couple degrees above normal. Add humidity and the heat index values will climb to around 100 across central GA. 26 LONG TERM /Friday through Wednesday/... Overall pattern remarkably similar through the entire long term period. Large, high-amplitude ridge over the western CONUS remains centered near 110W longitude and broad, weak upper troughing persists over the east. While individual shortwaves move through the mean ridge/trough wave pattern, temperatures and rain chances essentially remain the same. This weekend, we will be teased by a weak cold front, associated with whats left of upper trough over the central CONUS today. Earlier model forecasts of this front promised to bring slightly cooler and drier air to north GA. 12Z models continue trend to renege on this promise. Will likely only see very slight drying over far north GA on Friday night and Saturday. While pattern remains nearly static through the period, not seeing any significant hazards either (such as large scale flooding or tropical cyclones) for which we are fortunate. Previous long term discussion follows. SNELSON PREV LONG TERM DISCUSSION... /Issued 340 AM EDT Wed Jul 5 2017/ /Thursday Night through Tuesday/... An upper level trough will be moving to the area Thursday night and Friday along with a weak cold front moving to far n GA before likely dissipating. This will give potential for showers and thunderstorms...favoring n GA Thursday night and then a little farther s more into central GA on Friday...as a surface trough becomes more enhanced. Forecast temperatures are expected to be within 2-3 degrees of normal Thursday night and Friday. Another weak cold front will move into the forecast area Saturday and become stationary Sunday...potentially drifting N Monday and Tuesday. This will continue chances for showers and thunderstorms across the area on Saturday with showers and storms favoring central GA Sunday and Monday. A period of weak NW flow aloft could bring poorly forecast short waves that would enhance any convection until this flow diminishes by Tuesday. Forecast temperatures are expected to be within a few degrees of normal. BDL && .AVIATION... 00Z Update... Scattered showers and thunderstorms have been a nuisance to all sites except CSG over the last few hours. As the sun sets expect much of the activity to diminish with VFR conditions through the overnight hours. Some patchy fog will be possible overnight...especially across areas that received some heavy rainfall this afternoon and evening. Should have a clear start to the morning on Thursday...with a CU field developing between 4-5kft by mid to late morning. Isolated thunderstorms will be possible Thurs afternoon...but for now will keep mention out of most TAFs. Winds will remain west between 5-12kts Thursday. //ATL Confidence...00Z Update... Low to medium on fog potential. High on all other elements. Kovacik && .PRELIMINARY POINT TEMPS/POPS... Athens 71 92 71 90 / 60 20 20 40 Atlanta 71 90 72 88 / 50 20 20 40 Blairsville 65 84 66 83 / 60 40 40 40 Cartersville 69 90 70 87 / 60 40 40 40 Columbus 73 94 74 91 / 20 10 20 40 Gainesville 70 89 71 87 / 60 30 20 40 Macon 72 95 73 92 / 50 10 10 40 Rome 69 90 71 88 / 60 50 40 30 Peachtree City 70 92 71 88 / 50 20 20 40 Vidalia 73 95 75 94 / 20 20 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Kovacik LONG TERM....41 AVIATION...Kovacik
Hazardous weather outlook, Jul 5, 5:54 PM EDT, 2 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 554 PM EDT Wed Jul 5 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-062200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 554 PM EDT Wed Jul 5 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Isolated strong to severe thunderstorms can be expected over portions of north Georgia this evening. The most likely area will be Atlanta to Athens and north. The main hazards will be strong to damaging wind gusts and frequent lightning. Brief heavy rain will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... There is a chance of showers and thunderstorms each day, most so during the afternoon and evening hours. A few storms could be strong to severe with gusty winds...frequent lightning and locally heavy rain as the main hazards. Brief localized flooding of poor drainage areas will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 5, 6:28 PM EDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
628 PM EDT WED JUL 5 2017
GAZ024-025-027-052300-
Madison GA-Banks GA-Jackson GA-
628 PM EDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON...BANKS AND
NORTHEASTERN JACKSON COUNTIES UNTIL 700 PM EDT...
At 627 PM EDT...a strong thunderstorm was over Homer, moving east at
30 mph.
HAZARD...Up to 40 mph wind, pea sized hail, heavy rain and
frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include
Jefferson, Commerce, Homer, Maysville, Ila, Gillsville, Pocataligo,
Peach State Speedway, Pinefield Crossroads and Banks Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3442 8338 3432 8339 3427 8334 3424 8334
3426 8330 3425 8327 3425 8320 3424 8318
3417 8318 3416 8364 3427 8366 3430 8362
3432 8365 3435 8365 3437 8367 3445 8339
TIME...MOT...LOC 2227Z 265DEG 25KT 3430 8351
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 5, 6:43 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
643 PM EDT WED JUL 5 2017
GAZ021-031-032-043-052330-
Douglas GA-Cobb GA-Cherokee GA-Paulding GA-
643 PM EDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR DOUGLAS...COBB...SOUTHWESTERN
CHEROKEE AND EASTERN PAULDING COUNTIES UNTIL 730 PM EDT...
At 642 PM EDT...strong thunderstorms extended from near Acworth to
Powder Springs to Douglasville, moving east at 15 mph.
HAZARD...45 mph wind, pea sized hail, frequent lightning and heavy
rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Marietta, Douglasville, Dallas, Smyrna, Kennesaw, Woodstock, Acworth,
Powder Springs, Austell, Hiram, Lithia Springs, Fair Oaks, Lost
Mountain Park, Vinings, Brownsville, Bill Arp, Cross Roads, Winston,
Due West and New Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3397 8484 3405 8482 3408 8472 3408 8466
3410 8466 3414 8453 3387 8446 3371 8461
3368 8464 3368 8465 3366 8466 3365 8469
3367 8486
TIME...MOT...LOC 2242Z 263DEG 11KT 3403 8471 3386 8470 3374 8477
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 5, 6:55 PM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
655 PM EDT WED JUL 5 2017
GAZ024-025-027-052345-
Madison GA-Banks GA-Jackson GA-
655 PM EDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...SOUTHEASTERN BANKS AND
JACKSON COUNTIES UNTIL 745 PM EDT...
At 653 PM EDT...a line of strong thunderstorms extended from near
Pocataligo to Apple Valley to west of Jefferson, moving east at 20
mph.
HAZARD...Up to 40 mph wind, pea sized hail, heavy rain and
frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include
Jefferson, Commerce, Danielsville, Arcade, Nicholson, Hoschton, Ila,
Pocataligo, Peach State Speedway, Diamond Hill, Apple Valley, Neese
and Banks Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3427 8334 3424 8334 3426 8330 3424 8324
3425 8323 3424 8317 3427 8311 3426 8312
3423 8308 3417 8310 3405 8324 3404 8360
3405 8366 3405 8371 3407 8374 3407 8377
3433 8340
TIME...MOT...LOC 2253Z 263DEG 17KT 3426 8333 3414 8353 3408 8366
HAIL...0.25IN
WIND...40MPHLocal storm report, Jul 5, 7:05 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
705 PM EDT WED JUL 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG MILL CREEK STATION 33.99N 84.77W
07/05/2017 PAULDING GA EMERGENCY MNGR
TREES AND POWER LINES REPORTED DOWN AT THE INTERSECTION
OF DALLAS ACWORTH HWY AND HOMESTEAD DR.
&&
EVENT NUMBER FFC1700992
KINGSpecial weather statement, Jul 5, 7:48 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Peachtree City GA
748 PM EDT WED JUL 5 2017
GAZ059-072-060030-
Jones GA-Jasper GA-
748 PM EDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JONES AND
SOUTHEASTERN JASPER COUNTIES UNTIL 830 PM EDT...
At 747 PM EDT...a strong thunderstorm was near Round Oak, moving
east at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail, heavy rain and
frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include
Gray, Round Oak, Bradley, Wayside, Hillsboro and Jarrell Plantation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3302 8372 3303 8372 3304 8374 3306 8375
3308 8377 3310 8378 3323 8364 3314 8351
3301 8353
TIME...MOT...LOC 2347Z 250DEG 9KT 3310 8367
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 5, 8:48 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
848 PM EDT WED JUL 5 2017
GAZ061-062-074>076-060115-
Jefferson GA-Washington GA-Glascock GA-Hancock GA-Warren GA-
848 PM EDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON...NORTHEASTERN
WASHINGTON...GLASCOCK...EASTERN HANCOCK AND WARREN COUNTIES UNTIL 915
PM EDT...
At 848 PM EDT...a line of strong thunderstorms was along a line
extending from near Jewell to near Downs...and moving east at 15 mph.
HAZARD...Winds up to 40 mph...pea sized hail and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Warrenton, Gibson, Wrens, Stapleton, Avera, Mitchell, Camak, Edge
Hill, Edgehill, Hamburg State Park, Shoals, Downs, Jewell, Beall
Springs, Mayfield, Grange, Stapletons Crossroads, Matthews, Agricola
and Reese.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3315 8227 3300 8273 3335 8291 3348 8260
3341 8255 3335 8255 3336 8253 3334 8250
3334 8245 3333 8242 3331 8240 3331 8234
3330 8231 3327 8229 3327 8226 3323 8223
TIME...MOT...LOC 0048Z 256DEG 12KT 3330 8282 3311 8266
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:18 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson | 27 min |
| Jul 6, 1:18 PM EDT | Special Weather Statement | FFC | Murray | 27 min |
| Jul 6, 1:26 PM EDT | Special Weather Statement | FFC | Chattooga, Walker | 34 min |
| Jul 6, 1:51 PM EDT | Special Weather Statement | FFC | Forsyth | 39 min |
| Jul 6, 2:04 PM EDT | Special Weather Statement | FFC | Whitfield | 41 min |
| Jul 6, 2:26 PM EDT | Special Weather Statement | FFC | Banks, Hall, Jackson | 49 min |
| Jul 6, 2:27 PM EDT | Special Weather Statement | FFC | Bartow, Floyd | 48 min |
| Jul 6, 2:33 PM EDT | Special Weather Statement | FFC | White | 27 min |
| Jul 6, 2:38 PM EDT | Special Weather Statement | FFC | Fannin | 37 min |
| Jul 6, 2:41 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall, Jackson, Madison | 49 min |
| Jul 6, 2:54 PM EDT | Special Weather Statement | FFC | Pickens | 51 min |
| Jul 6, 3:15 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Fannin, Gilmer, Lumpkin, Pickens and 1 more | 45 min |
| Jul 6, 3:18 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee | 42 min |
| Jul 6, 3:30 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, Fulton, Paulding | 45 min |
| Jul 6, 3:56 PM EDT | Special Weather Statement | FFC | White | 49 min |
| Jul 6, 4:03 PM EDT | Special Weather Statement | FFC | Morgan | 27 min |
| Jul 6, 4:11 PM EDT | Special Weather Statement | FFC | Cherokee, Forsyth | 49 min |
| Jul 6, 4:29 PM EDT | Special Weather Statement | FFC | Chattooga | 31 min |
| Jul 6, 4:34 PM EDT | Special Weather Statement | FFC | Dade | 41 min |
| Jul 6, 4:46 PM EDT | Special Weather Statement | FFC | Oglethorpe, Wilkes | 44 min |
| Jul 6, 4:53 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Oglethorpe, Wilkes | 52 min |
| Jul 6, 5:12 PM EDT | Special Weather Statement | FFC | Walton | 33 min |
| Jul 6, 5:15 PM EDT | Special Weather Statement | FFC | Floyd, Polk | 60 min |
| Jul 6, 5:36 PM EDT | Special Weather Statement | FFC | Wilkes | 24 min |
| Jul 6, 5:42 PM EDT | Severe Thunderstorm Warning | FFC | Haralson, Polk | 48 min |
| Jul 6, 6:10 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Haralson, Paulding, Polk | 50 min |
| Jul 6, 6:55 PM EDT | Special Weather Statement | FFC | Cobb, Douglas, Fulton | 50 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.